Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Had cortisol injection into knee, still have pain. Told to have damaged cartilage of knee. Advise?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I had a cortisol injection into my knee a week ago. I still have pain in my knee. How long before I feel an improvement or better still no pain or it is that it hasn't worked for me and I need key hole surgery. The consultant at the time said that my cartilage of the knee is damaged and I have OA also and that he would try the injection first and if this didn't work that I would need surgery. What do you think. Looking forward to your reply.

Posted Wed, 28 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 21 minutes later
Hi, thanks for writing to XXXXXXX

This is just to let you know that steroid injections into the knee may not always provide pain relief or there is no hard and fast rule that steroid injection into the knee should always provide pain relief.

If the degeneration in the joint is more severe, most propably the steroid will not work.

Whether surgery is indicated in you has to be decided by your treating doctor based on the amount of radiological narrowing of the joint space and clinical examination.

Hope I have addressed your issues. Happy to help for any more clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor